×

zbMATH — the first resource for mathematics

Random walk on spheres. (English) Zbl 0222.60043

MSC:
60G50 Sums of independent random variables; random walks
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Askey, R. and J. Fitch: Integral representations for Jacobi polynomials, and some applications. J. math. Analysis Appl. 26, 411-437 (1969). · Zbl 0172.08803
[2] Bingham, N. H.: Integral representations for ultraspherical polynomials. (To appear in J. London Math. Soc.) · Zbl 0244.33016
[3] Bochner, S.: Positive zonal functions on spheres. Proc. nat. Acad. Sci. (USA) 40, 1141-1147 (1954). · Zbl 0058.29101
[4] Bochner, S.: Sturm-Liouville and heat equations whose eigenfunctions are ultraspherical polynomials and associated Bessel functions. Proc. Conference on Differential Equations, Maryland, 1955. · Zbl 0075.28002
[5] Cartan, E.: Sur la détermination d’un système orthogonale complet dans un espace de Riemann symmetrique clos. Rend. Circ. mat. (Palermo) 53, 217-252 (1929). · JFM 55.1029.01
[6] Coifman, R. R. and G. Weiss: Representations of compact groups and spherical harmonics. Enseignement math., II. Sér. 14, 121-173 (1968). · Zbl 0174.18902
[7] Erdelyi, A., W. Magnus, F. Oberhettinger, and F.G. Tricomi: Higher Transcendental Functions. Bateman Manuscript Project. New York: McGraw-Hill 1955. · Zbl 0064.06302
[8] Fisher, Sir R.A.: Dispersion on a sphere. Proc. roy. Soc. London, Ser. A, 217, 295-305 (1953). · Zbl 0051.37105
[9] Gangolli, R.: Isotropic infinitely-divisible measures on symmetric spaces. Acta math. 111, 213-246 (1964). · Zbl 0154.43804
[10] Gangolli, R.: Positive definite functions on certain homogeneous spaces, and certain stochastic processes related to Levy’s Brownian motion of several parameters. Ann. Inst. Henri Poincaré, n. Sér, Sect. B 3, 121-225 (1967).
[11] Godement, R.: Introduction aux travaux de A. Selberg. Séminaire Bourbaki 144 (1957). · Zbl 0202.40902
[12] Haldane, J.B.S.: The addition of random vectors. Sankhya 22, 213-220 (1960). · Zbl 0099.13002
[13] Helgason, S.: Differential Geometry and Symmetric Spaces. New York: Academic Press 1962. · Zbl 0111.18101
[14] Kendall, D.G.: Delphic semigroups, infinitely divisible regenerative phenomena and the arithmetic of p-functions. Z. Wahrscheinlichkeitstheorie verw. Geb. 9, 163-195 (1968). · Zbl 0159.46902
[15] Kennedy, M.: A stochastic process associated with the ultraspherical polynomials. Proc. roy. Irish Acad. Sect. A 61, 89-100 (1961). · Zbl 0104.11202
[16] Kingman, J.F.C.: Random walks with spherical symmetry. Acta math. 109, 11-53 (1963). · Zbl 0121.12803
[17] Lamperti, J.: The arithmetic of certain semigroups of positive operators. Proc. Cambridge Philos. Soc. 64, 161-166 (1969). · Zbl 0159.47001
[18] Lévy, P.: L’addition des variables aléatoires définies sur un circonférence. Bull. Soc. math. France 67, 1-41 (1939).
[19] Roberts, P.H. and H.D. Ursell: Random walk on a sphere and on a Riemannian manifold. Philos. Trans. roy. Soc. London, Ser. A, 252, 317-356 (1960). · Zbl 0094.31901
[20] Schoenberg, I.J.: Positive definite functions on spheres. Duke math. J. 9, 96-108 (1942). · Zbl 0063.06808
[21] Stephens, M.A.: Random walk on a circle. Biometrika 50, 385-390 (1963). · Zbl 0124.08604
[22] Szego, G.: Orthogonal Polynomials. American Math. Soc. Colloquium Publications No. 23 (1959).
[23] Vilenkin, N. Ya.: Special Functions and the Theory of Group Representations. Translations of Mathematical Monographs 22 (1968). · Zbl 0172.18404
[24] Watson, G.N.: A Treatise on Bessel Functions. Sec. Ed. Cambridge University Press 1966. · Zbl 0174.36202
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.